Article Text

PDF

Amnesic syndrome after theophylline associated seizures: iatrogenic brain injury.
  1. J I O'Riordan,
  2. J Hutchinson,
  3. M X FitzGerald,
  4. M Hutchinson
  1. Department of Neurology, St Vincent's Hospital, Dublin, Ireland.

    Abstract

    Two patients developed a disabling amnesic syndrome after seizures associated with oral theophylline treatment. Such seizures are more likely in the elderly, in the presence of pre-existing neurological disease, and when theophylline is given with certain antibiotics and cimetidine. The mechanism of neuronal injury may be by the excessive release of endogenous excitotoxic glutamate.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.